Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What causes vaginal bleeding after radical hysterectomy?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
Hello, can you please advise? I had a radical hysterectomy (everything out, laparascopic surgery) over five weeks ago and yesterday I had some vaginal bleeding - bright red blood and a few small blood clots on the toilet paper. Before that the bleeding (very slight) seemed to have stopped. Can't contact my surgeon or gynaecologist until next week. May be related to over-exertion and aggravating internal stitches as it seems to have lessened today. Any advice? many thanks
Posted Sun, 19 Jan 2014 in General Health
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer: If there is no foul discharge then no concern Detailed Answer: Namasthe Welcome to Healthcare-Magic Greetings of the day There may occasionally be some bleeding seen in individual following hysterectomy. It usually occurs from the vagina cuff remnant. If there is no foul smelling discharge, no pain and fever then there seems to be no cause for concern. I would advise you to take adequate rest. It will take care of bleeding. Consult your local area physician if there are persistent clotts. Wishing you a very speedy recovery In case you require any further assistance, will be glad to assist you. Take care Best Regards Dr Deepak Kishore MBBS, MS, MCH Consultant Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor